Electron. J. Diff. Eqns., Vol. 1997(1997), No. 09, pp 1-12.

Numerical solution of a parabolic equation with a weakly singular positive-type memory term

Marian Slodicka

We find a numerical solution of an initial and boundary value problem. This problem is a parabolic integro-differential equation whose integral is the convolution product of a positive-definite weakly singular kernel with the time derivative of the solution. The equation is discretized in space by linear finite elements, and in time by the backward-Euler method. We prove existence and uniqueness of the solution to the continuous problem, and demonstrate that some regularity is present. In addition, convergence of the discrete sequence of iterations is shown.

Submitted March 14, 1997. Published June 4, 1997.
Math Subject Classification: 65R20, 65M20, 65M60.
Key Words: integro-differential parabolic equation, full discretization.

Show me the PDF file (160 KB), TEX file, and other files for this article.
photo Marian Slodicka
Department of Computer Science, University of the Federal Armed Forces Munich, 85577 Neubiberg, Germany
e-mail: marian@informatik.unibw-muenchen.de
Return to the EJDE home page